| Catalog Number |
3549216 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/17/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
Event or Problem Description
It was reported that a female patient was going to undergo a breast reconstruction revision with a mentor cpx 4 breast tissue expander with suture tabs 800 cc.The doctor after opening the packaging noticed the presence of a micro-hole in the product.There was no damage to the patient.The device was replaced with mentor cpx 4 breast tissue expander with suture tabs 550 cc on (b)(6) 2018.
Additional Manufacturer Narrative
On 05/22/18, it was reported to mentor that the device history record (dhr) for the lot number 7003848 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 05/28/18, it was reported to mentor that this event took place: on 05/17/18, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 06/28/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, device contained no fluid.A rent was observed on the anterior aspect, measuring approximately 1.9 cm.Microscopic examination of the edges of the rent in the shell of the device revealed parallel striations which are similar to markings made by a sharp instrument perforating silicone material.No other anomalies discovered.Complaint was confirmed.Mentor performs 100% inspection and testing of all devices prior to release.The complaint was confirmed since a rupture was found in the device.Microscopic examination revealed parallel striations.This type of striations is more conclusive to sharp instrument damage rather than shell failure due to wear.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 06/13/18, it was reported to mentor that the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).